MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DXTEND MBLOC HUM EPI 1 D8 STD; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS

DEPUY ORTHOPAEDICS INC US DXTEND MBLOC HUM EPI 1 D8 STD; DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Catalog Number 130708100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: a2: patient date of birth is an unknown date in 1951.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
Revision of monobloc epiphysis (left side) because of fracture.Patient fell during their inpatient stay and suffered a prosthesis shaft fracture with an implanted reverse shoulder prosthesis on the left, without any apparent bone trauma.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added d4 (expiration date), d4 (lot), d9.Corrected d4 (primary udi).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d10.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information provided: "revision of monobloc epiphysis left side because of fracture", "the insured person fell during his inpatient stay at the 360 grad specialist clinic in ratingen on the ward level and suffered a prosthesis shaft fracture with an implanted reverse shoulder prosthesis on the left, without any apparent bone trauma" and "explant is not possible to be investigated at the moment as patient was discharged from the hospital before he could sign the patient consent to investigate explants.Anyhow, they try to get the requested signature".The product was not returned to depuy synthes, however, photos were provided for review.See attachment ((b)(4) x-ray pre-revision and (b)(4) about 2019 implant passport).The photo/x-ray investigation revealed the body of the stem fractured, confirming the reporting event.No other anomaly was identified on the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the dxtend mbloc hum epi 1 d8 std would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Added: b5.
 
Event or Problem Description
Additional information received: explant is not possible to be investigated at the moment as patient was discharged from the hospital before he could sign the patient consent to investigate explants.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> according to the information provided: "revision of monobloc epiphysis left side because of fracture", "the insured person fell during his inpatient stay at the 360 grad specialist clinic in ratingen on the ward level and suffered a prosthesis shaft fracture with an implanted reverse shoulder prosthesis on the left, without any apparent bone trauma" and "explant is not possible to be investigated at the moment as patient was discharged from the hospital before he could sign the patient consent to investigate explants.Anyhow, they try to get the requested signature".The product was not returned to depuy synthes, however photos were provided for review.See attachment ((b)(4) x-ray pre-revision and (b)(4) about 2019 implant passport).The photo/x-ray investigation revealed the body of the stem fractured, confirming the reporting event.No other anomaly was identified on the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the dxtend mbloc hum epi 1 d8 std would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 01/2014.3) any anomalies or deviations identified in dhr: none.4) expiry date: 12/2018.5) ifu reference: ifu w90930.Device history review
=
> a manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.Added: d10, h4.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary revision of monobloc epiphysis left side because of fracture.The product was returned to depuy synthes for evaluation.Visual inspection reveled that the dxtend mbloc hum epi 1 d8 std was fractured at the middle section.Fractured pieces were returned for evaluation.The fracture surfaces are severely damaged, features consistent with low stress high cycle fatigue fracture.The damage of the outer stem surface immediately adjacent the fracture appears consistent with retrieval damage, however it cannot be conclusively determined.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the dxtend mbloc hum epi 1 d8 std would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot 1) quantity manufactured: (b)(4) 2) date of manufacture: 01/2014 3) any anomalies or deviations identified in dhr: none 4) expiry date: 12/2018 5) ifu reference: ifu w90930.Device history review a manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "revision of monobloc epiphysis left side because of fracture", "the insured person fell during his inpatient stay at the 360 grad specialist clinic in ratingen on the ward level and suffered a prosthesis shaft fracture with an implanted reverse shoulder prosthesis on the left, without any apparent bone trauma" and "explant is not possible to be investigated at the moment as patient was discharged from the hospital before he could sign the patient consent to investigate explants.Anyhow, they try to get the requested signature".The product was not returned to depuy synthes; however, photos were provided for review.((b)(4) x-ray pre-revision and (b)(4) about 2019 implant passport).The photo/x-ray investigation revealed the body of the stem fractured, confirming the reporting event.No other anomaly was identified on the evidence provided.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the dxtend mbloc hum epi 1 d8 std would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 01/2014.3) any anomalies or deviations identified in dhr: none.4) expiry date: 12/2018.5) ifu reference: ifu w90930.Device history review: a manufacturing record evaluation was performed for the finished device 130708100/ 5221647 number, and no non-conformances or manufacturing irregularities related to the complaint condition were identified.

Brand Name
DXTEND MBLOC HUM EPI 1 D8 STD
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23555116
Report Number1818910-2025-19837
Device Sequence Number9764329
Product Code KWS
UDI-Device Identifier10603295027102
UDI-Public(01)10603295027102(17)181201(10)5221647
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Catalogue Number130708100
Device Lot Number5221647
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/24/2025
01/06/2026
01/21/2026
01/23/2026
01/26/2026
01/26/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date11/25/2025
01/07/2026
01/22/2026
01/26/2026
01/27/2026
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND MBLOC HUM EPI 1 D8 STD.; DXTEND STAND PE CUP D42 +9MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale